For those on labetalol

10 posts / 0 new
Last post
Joined: 03/11/07
Posts: 164
For those on labetalol

Anyone having really odd side effects? Not the normal stuff like dizziness of fatigue (comes from lowering the BP). I'm talking sudden onset shaking chills. I have boughts were I cannot get warm and I'm shivering from head to toe. I don't have a fever or anything. DH felt my upper arm and asked if I'd run to the garage for something. It isn't clamy either.Last night was the worst because after walkng all over Chicago the whole day, we got home and I went to bed. Woke up feeling like ice water in my veins, reached for an extra blanket and endd up with twin hamstring charlie horses. I couldn't move. Poor DH had to come to my rescue with the spare blanket. Kinda funny, in retrospect, but alarming when it happens. Since then it has happened 2 more times, though, thankfully, without the muscle cramping.

TyrantOfTheWeek's picture
Joined: 12/26/05
Posts: 1147

http://www.drugs.com/sfx/labetalol-side-effects.html

"that link" wrote:

Seek medical attention right away if any of these SEVERE side effects occur when using Labetalol:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); chest pain; dark urine; decreased sexual ability; fainting; fast, slow, or irregular heartbeat; fever, chills, or persistent sore throat; mental or mood changes (eg, depression); muscle pain or tenderness; pale stools; persistent cough; persistent loss of appetite; right upper stomach pain; severe or persistent dizziness; shortness of breath; swelling of the hands or feet; unexplained or sudden weight gain; unusual bruising or bleeding; weakness; wheezing; vision changes; yellowing of the skin or eyes.

According to this, you should seek medical attention right away. I'd call the doc just in case. Especially due to the whole chills, muscle cramp thing.

xMyLovelyLadyBumpx's picture
Joined: 02/17/11
Posts: 1198

^^What she said^^

TyrantOfTheWeek's picture
Joined: 12/26/05
Posts: 1147

Updates?

Joined: 03/11/07
Posts: 164

Went back to doctor. They did some tests. My liver panel is fine. Instead I have a silent strep infection (no fever, no white patches, just sinus pressure, sore throat and crazy ear pain-ENT got involved) that was resistant to the Augmentin. Started me on Keflex. Chills went away within 4 hrs). The cramping was from walking about 5 miles in a very cold rain over the course of Thursday, plus the chills. As of now, my ears finally cleared, my sinuses are mostly clear, and the sore throat is down to mild irritation. Gotta love working in a hospital. We specialize in wierd, resistant bugs, especially designed to drive the employees crazy.

RonanTheBarbarian's picture
Joined: 05/10/10
Posts: 1084

Sorry you're still sick, but glad it wasn't a serious side effect to the bp med!!!

Joined: 03/11/07
Posts: 164

Thanks, Elin. Me too. They would've started me in Zithromax from the beginning, but I'm allergic, so that was out. They also told me to gargle, swish and spit diluted Peroxide. Tastes nasty, but seems to be helping the clogged eustacian tubes (source of ear pain- those weren't infected.) As for the labetolol, it seems to be working. BP is now averageing 118/75 instead of 144/84.

TyrantOfTheWeek's picture
Joined: 12/26/05
Posts: 1147

I'm glad you are doing better Smile

xMyLovelyLadyBumpx's picture
Joined: 02/17/11
Posts: 1198

Glad to hear it was just a sickness, not that being sick is fun or anything lol

Hope you get a chance to relax!

Sassy112704's picture
Joined: 04/12/05
Posts: 414

**Lurker**

Glad you got it checked out. I take Labatelol and have never had any side affects from it.